MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c leaked during use.The following information was provided by the initial reporter: the compounding unit are sending in a complaint about a injector that are leaking and you couldn't inject anything through it.They couldn't see any damage on it and they are saying it look good and ok.But it leaked and it where a kind of "vacuum" and you couldn't inject any cytotoxic through the injector.Update the 9th of march: when administering im bleomycin, i notice that the syringe is leaking and the drug in the syringe drips to the side.So no drug enters the patient.I remove the syringe to see if i can see any error in the connection with phaseal or the needle.I change the cannula and try again, i administer about 1 ml of the drug again but when i release a little finger there is a back suck in the phaseal clutch and the syringe goes back to the ml where i started on, so no drug has been administered.Patient with mdg treatment, when the 5-fu syringe is to be switched on, it is not possible to thread the phaseal connection.A colleague may replace the phaseal injector to a new one in the capinet.When fluorouracil syringe is to be given, it is signed in a secure injection valve phaseal luerlock and starts injecting, then immediately detects that it is leaking a few drops.Phaseal on the flv syringe did not work, the blue part could not be pressed down.The syringe had to be given without phaseal.
 
Event or Problem Description
It was reported that bd phaseal¿ injector luer lock n35c leaked during use.The following information was provided by the initial reporter: the compounding unit are sending in a complaint about a injector that are leaking and you couldn't inject anything through it.They couldn't see any damage on it and they are saying it look good and ok.But it leaked and it where a kind of "vacuum" and you couldn't inject any cytotoxic through the injector.Update the 9th of march: when administering im bleomycin, i notice that the syringe is leaking and the drug in the syringe drips to the side.So no drug enters the patient.I remove the syringe to see if i can see any error in the connection with pha seal or the needle.I change the cannula and try again, i administer about 1 ml of the drug again but when i release a little finger there is a back suck in the pha seal clutch and the syringe goes back to the ml where i started on, so no drug has been administered.- patient with mdg treatment, when the 5-fu syringe is to be switched on, it is not possible to thread the phaseal connection.A colleague may replace the phaseal injector to a new one in the capinet.- when fluorouracil syringe is to be given, it is signed in a secure injection valve phaseal luerlock and starts injecting, then immediately detects that it is leaking a few drops.- phaseal on the flv syringe did not work, the blue part could not be pressed down.The syringe had to be given without phaseal.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1908104, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported issue.Product undergoes inspections throughout the manufacturing process.Six retained samples of the same lot were used for additional evaluation.The samples were visually inspected, no damage or defects was observed on any of the injectors.Dimensional testing was completed, verifying the luers were within required specification.Three of the samples were functionally tested, solution was withdrawn from a vial, then connecting the syringe and injector to sample connectors.In all cases the product functioned properly, luer connections were secure, liquid passed through the system without issue, and no leakages were identified.Leakage testing was then performed on the three additional retained samples to ensure the quality of the membrane.All results were found to be acceptable with no leaks identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.

Brand Name
BD PHASEAL INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9812309
Report Number3003152976-2020-00113
Device Sequence Number19539930
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number515004
Device Catalogue Number515004
Device Lot Number1908104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;